MAUDE Adverse Event Report: SPINECRAFT ASTRA SPINE SYSTEM; SET SCREW

SPINECRAFT ASTRA SPINE SYSTEM; SET SCREW
Catalog Number A5S-T30
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review was conducted of all applicable material, manufacturing, storage and distribution records for the device related to this incident, the associated device and the torque limiting handles used to tighten the screw.The records indicated that all product lots for these items were manufactured within specification, maintained and distributed in accordance with all approved company procedures.Device evaluation of the returned device and a controlled device from the same lot was performed in an attempt to replicate conditions necessary to create a scenario where reported event is possible.During final tightening of set screws, it has been normally observed that the rod creates a sweeping burnish mark on the bottom surface of the set screw akin to a windshield wiper mark.However, this mark was distinctly missing on the set screw related to this incident.This unmarked area would suggest that the set screw never experienced proper final tightening.The remaining markings would have been caused by the movement of the rod, once loosening propagated.Also, it can be noted that there is no specific damage to the threads, which would be expected if there was cross-threading or some other event that would have hindered the set screw from seating against the rod during final tightening.At this time, there are no other known factors that would have prevented the set screw from tightening against the rod.Based on the evidence from the observations and testing performed, no probable root cause(s) for this incident could be determined until and unless further information becomes available.Therefore, no corrective action is deemed necessary at this time.The patient was revised successfully and is reportedly doing well.
 
Event or Problem Description
It was discovered on a post-op follow up visit that one of the set screws is loose.

Brand Name
ASTRA SPINE SYSTEM
Common Device Name
SET SCREW
Manufacturer (Section D)
SPINECRAFT
777 oakmont lane, suite # 200
westmont 60559 5511
MDR Report Key6431316
Report Number3004717358-2017-00001
Device Sequence Number511859
Product Code NKB
UDI-Device IdentifierM824A5ST301
UDI-Public+M824A5ST301/$$7120529$
Combination Product (Y/N)N
PMA/510(K) Number
K150417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberA5S-T30
Device Lot Number120529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2017
Initial Report FDA Received Date03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A5P-6545E-C
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR